Alert archive / Colorado / Red Flag Warnings in 2012
Red Flag Warning 17, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Apr 12, 2012, 2:32 PM MDT for 6 counties in Colorado. It took effect at Apr 13, 2012, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2012, 2:32 PM MDT (20:32 UTC)
- In effect from
- Apr 13, 2012, 12:00 PM MDT
- Expired
- Apr 13, 2012, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Fremont County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 174 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.5 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 2010 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
757 WWUS85 KPUB 122032 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 232 PM MDT THU APR 12 2012 ...A RED FLAG WARNING REMAINS IN EFFECT FROM NOON THROUGH 2000 LOCAL TIME TODAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220...222...224 AND 225... WHICH INCLUDES THE SAN LUIS VALLEY...THE UPPER ARKANSAS VALLEY...FREMONT COUNTY...AND THE WETS AND SANGRE DE CRISTO MOUNTAINS... ...A RED FLAG WARNING HAS BEEN ISSUED FOR NOON FRIDAY THROUGH 2000 LOCAL TIME FRIDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224...THE SAN LUIS VALLEY... COZ224-131245- /O.UPG.KPUB.FW.A.0011.120413T1800Z-120414T0200Z/ /O.NEW.KPUB.FW.W.0017.120413T1800Z-120414T0200Z/ /O.CON.KPUB.FW.W.0016.000000T0000Z-120413T0200Z/ SAN LUIS VALLEY- 232 PM MDT THU APR 12 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FOR FIRE WEATHER ZONE 224... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 224. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * TEMPERATURES...IN THE 50S. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD TODAY... AND AGAIN ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ220-222-225-130200- /O.CON.KPUB.FW.W.0016.000000T0000Z-120413T0200Z/ UPPER ARKANSAS RIVER VALLEY-FREMONT COUNTY-SOUTHERN FRONT RANGE- 232 PM MDT THU APR 12 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 220 AND 222... * AFFECTED AREA...FIRE WEATHER ZONES 220...222 AND 225. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD THIS AFTERNOON THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
5 follow-up statements
492 WWUS85 KPUB 130139 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 739 PM MDT THU APR 12 2012 ...A RED FLAG WARNING WILL EXPIRE AT 8 PM THIS EVENING FOR FIRE WEATHER ZONES 220...222...224 AND 225... WHICH INCLUDES THE SAN LUIS VALLEY...THE UPPER ARKANSAS VALLEY...FREMONT COUNTY...AND THE WETS AND SANGRE DE CRISTO MOUNTAINS... ...A RED FLAG WARNING IS IN EFFECT FOR NOON FRIDAY THROUGH 2000 LOCAL TIME FRIDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224...THE SAN LUIS VALLEY... COZ224-131745- /O.EXP.KPUB.FW.W.0016.000000T0000Z-120413T0200Z/ /O.CON.KPUB.FW.W.0017.120413T1800Z-120414T0200Z/ SAN LUIS VALLEY- 739 PM MDT THU APR 12 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR FIRE WEATHER ZONE 224... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 224... * AFFECTED AREA...FIRE WEATHER ZONE 224. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * TEMPERATURES...IN THE 50S. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ220-222-225-130245- /O.EXP.KPUB.FW.W.0016.000000T0000Z-120413T0200Z/ UPPER ARKANSAS RIVER VALLEY-FREMONT COUNTY-SOUTHERN FRONT RANGE- 739 PM MDT THU APR 12 2012 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 220...222 AND 225. THIS INCLUDES THE UPPER ARKANSAS VALLEY...FREMONT COUNTY...AND THE WETS AND SANGRE DE CRISTO MOUNTAINS... $$ HODANISH
855 WWUS85 KPUB 130209 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 809 PM MDT THU APR 12 2012 ...A RED FLAG WARNING IS IN EFFECT FOR NOON FRIDAY THROUGH 2000 LOCAL TIME FRIDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224...THE SAN LUIS VALLEY... COZ224-131815- /O.CON.KPUB.FW.W.0017.120413T1800Z-120414T0200Z/ SAN LUIS VALLEY- 809 PM MDT THU APR 12 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR FIRE WEATHER ZONE 224... * AFFECTED AREA...FIRE WEATHER ZONE 224. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * TEMPERATURES...IN THE 50S. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
472 WWUS85 KPUB 130949 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 349 AM MDT FRI APR 13 2012 ...A RED FLAG WARNING IS IN EFFECT FROM NOON TODAY UNTIL 2000 LOCAL TIME THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...FOR FIRE WEATHER ZONES 222 AND 224...WHICH INCLUDES THE SAN LUIS VALLEY AND FREMONT COUNTY... COZ222-140200- /O.EXA.KPUB.FW.W.0017.120413T1800Z-120414T0200Z/ FREMONT COUNTY- 349 AM MDT FRI APR 13 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 222... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 222. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ224-140200- /O.CON.KPUB.FW.W.0017.120413T1800Z-120414T0200Z/ SAN LUIS VALLEY- 349 AM MDT FRI APR 13 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 224... * AFFECTED AREA...FIRE WEATHER ZONE 224. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
792 WWUS85 KPUB 132128 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 328 PM MDT FRI APR 13 2012 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...FOR FIRE WEATHER ZONES 222 AND 224...WHICH INCLUDES THE SAN LUIS VALLEY AND FREMONT COUNTY... COZ222-224-140200- /O.CON.KPUB.FW.W.0017.000000T0000Z-120414T0200Z/ FREMONT COUNTY-SAN LUIS VALLEY- 328 PM MDT FRI APR 13 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 222... * AFFECTED AREA...FIRE WEATHER ZONES 222 AND 224. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
053 WWUS85 KPUB 140152 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 752 PM MDT FRI APR 13 2012 COZ222-224-140300- /O.EXP.KPUB.FW.W.0017.000000T0000Z-120414T0200Z/ FREMONT COUNTY-SAN LUIS VALLEY- 752 PM MDT FRI APR 13 2012 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 222 AND 224 WHICH INCLUDES THE SAN LUIS VALLEY AND FREMONT COUNTY... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 12, 1:01 PM MDT, 1 hour 31 minutes earlier.
Area forecast discussion, Apr 12, 1:01 PM MDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 101 PM MDT THU APR 12 2012 .SHORT TERM... IN COORDINATION WITH SPC HAVE ISSUED A TOR WATCH FOR KIOWA AND PROWERS COUNTIES UNTIL 8 PM. A NUMBER OF MESOSCALE MODELS INDICATE AN ISOLATED SUPERCELL DEVELOPING IN THIS AREA WITHIN THE NEXT COUPLE OF HOURS. PARAMETERS ARE FAVORABLE FOR TORNADIC DEVELOPMENT. STORM MAY NOT LAST VERY LONG BEFORE MOVING INTO KS...BUT STORM DEVELOPMENT COULD BE VERY RAPID. ROSE && .PREV DISCUSSION... /ISSUED 1104 AM MDT THU APR 12 2012/ AVIATION...MAIN AVN CONCERN WILL BE THE INCREASINGLY GUSTY SW WINDS THROUGH THIS AFTERNOON. WINDS WILL RELAX SOMEWHAT TONIGHT...BUT BECOME STRONG AGAIN ON FRIDAY. THIS IS IN ADVANCE OF A STRONG SPRING STORM SYSTEM THAT IS EXPECTED TO HIT OUR AREA LATE SAT INTO SUN. THIS SYSTEM COULD BRING SOME PRECIP TO THE TAF SITES...EVEN THE POSSIBILITY OF SOME SN AT KCOS BY SUN MORNING. NOTE ALSO THAT THIS AFTERNOON THERE IS A GOOD CHANCE FOR SEVER TS NR THE KS BORDER...INCLUDING THE RISK OF TORNADIC SUPERCELLS WITH LARGE HAIL. THE MAIN THREAT FOR SVR WX WILL BE E OF THE CO-KS BORDER. 44 PREV DISCUSSION... /ISSUED 453 AM MDT THU APR 12 2012/ SHORT TERM... (TODAY AND TONIGHT) .DRY SOUTHWEST WINDS TO BRING A RETURN OF CRITICAL FIRE WEATHER CONDITIONS OUT WEST... MEAN TROF ACROSS THE WESTERN US WILL SEND ANOTHER SHORTWAVE CURRENTLY LOCATED ACROSS SRN UT ACROSS NW CO DURING THE DAY. FOG PRODUCT STILL SHOWS PATCHES OF STRATUS ACROSS THE SOUTHERN PORTIONS OF EL PASO COUNTY AS WELL AS PORTIONS OF THE SOUTHEAST PLAINS WITH SOME DENSE FOG AT TIMES ACROSS NRN EL PASO COUNTY EVIDENT IN WEBCAMS. DEW POINTS ARE BEGINNING TO FALL ACROSS THE WESTERN MTS...AND AS SOUTHWEST WINDS INCREASE ACROSS THE AREA...DRY AIR IS EXPECTED TO SPREAD WESTWARD ACROSS THE MTNS...VALLEYS AND ACROSS THE SE PLAINS. THIS WILL SET THE STAGE FOR CRITICAL FIRE WEATHER CONDITIONS TODAY FOR LOCATIONS THAT HAVE CRITICAL FUELS...WHICH BASICALLY CONSISTS OF ALL OF THE VALLEYS AND MOUNTAINS...EXCEPT THE EASTERN SAN JUAN AND LA GARITAS. TO FURTHER COMPLICATE THE MATTER...SOME AREAS WHICH WILL SEE CRITICAL FIRE WEATHER CONDITIONS ALSO RECEIVED SOME RAINFALL YESTERDAY...THOUGH FOR SOME AREAS THIS WAS NOT A WETTING RAIN. ZONE 222...FREMONT COUNTY...HAD A MIX OF ANYWHERE FROM LESS THAN .10 FOR WESTERN PORTIONS OF THE ZONE...TO .50 FOR EASTERN PORTIONS. ALREADY HAVE A RED FLAG WARNING OUT FOR THIS ZONE...AND SINCE NOT ALL AREAS RECEIVED RAINFALL...WILL LEAVE IT UP...BUT BIGGEST THREAT AREA WILL BE ACROSS WESTERN PORTIONS OF THAT ZONE. ZONE 225 RECEIVED SOME RAIN ACROSS NRN PORTIONS...WITH WILLIS CREEK RAWS REPORTING NEARLY .50 INCHES...THOUGH BASED ON RAWS AND MESONET PCPN REPORTING SITES...IT WAS THE OUTLIER AS MOST OF THAT ZONE RECEIVED LITTLE OR NO RAINFALL. THUS...WILL INCLUDE ZONE 225 INTO THE RED FLAG WARNING FOR TODAY AS LAND MANAGEMENT AGENCIES HAVE FUELS DESIGNATED AS CRITICAL FOR THIS AREA AS WELL. SHOULD SEE WINDS GUSTING UP TO 45 MPH ACROSS THESE AREA...WITH RELATIVE HUMIDITY VALUES FALLING BELOW 15 PERCENT ACROSS THE LOWER ELEVATIONS OF THE MOUNTAIN ZONES...AND ACROSS THE VALLEYS. MEANWHILE...DRY LINE ACROSS THE SOUTHEAST PLAINS WILL BE MIXING EASTWARD AS DRY SOUTHWEST WINDS SPREAD INTO THE LOWER ELEVATIONS. BY 21Z...LATEST NAM12 AND NSSL 4KM WRF HAVE THE DRY LINE POSITIONED ACROSS EXTREME EASTERN PORTIONS OF KIOWA AND BENT COUNTIES. GIVEN THE EARLIER TIMING OF THE SHORTWAVE...HIGH RES MODELS ARE BREAKING OUT PCPN ALONG THE DRY LINE AROUND 21Z...WITH CAPE VALUES OVER 1500 J/KG ALONG AND EAST OF THE BOUNDARY. WITH DEEP LAYER SHEARS RUNNING AROUND 50 KTS...THERE IS A PROBABILITY FOR ISOLATED SEVERE THUNDERSTORMS RIGHT ALONG THE CO/KS BORDER OF KIOWA AND BENT COUNTY EARLY THIS AFTERNOON. HAVE NUDGED SOME ISOLATED POPS BACK WESTWARD TO ACCOUNT FOR THIS. IT IS POSSIBLE THAT THE DRYLINE COULD MIX EASTWARD FASTER THAN NAM12 AND WRF SUGGEST...AND IF SO...THEN THUNDERSTORMS WILL FORM JUST OVER THE CO/KS BORDER. SPC HAS FAR EASTERN PORTIONS OF OUR CWA OUTLOOKED WHICH SEEMS REASONABLE GIVEN THAT LOW LEVEL MOISTURE WILL STILL BE PRESENT WHEN EARLIER TIMING OF SHORTWAVE ARRIVES. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. THUNDERSTORMS SHOULD QUICKLY SHIFT EASTWARD INTO KANSAS BY EARLY EVENING WITH A COOLER NIGHT IN STORE FOR MOST OF THE REGION. LONG TERM... (FRIDAY THROUGH WEDNESDAY) FRIDAY...THE LONGWAVE TROUGH OVER THE WESTERN US STARTS TO AMPLIFY ON FRI AS THE CLOSED UPPER LOW DIGS FURTHER SOUTH. SW FLOW ALOFT ACROSS THE 4 CORNERS STRENGTHENS...SPREADING MOISTURE ACROSS W CO AND DRY WARM AIR TO E CO. ADJUSTED THE POP GRIDS TO SHOW PROGRESSION OF POP INCREASE ALONG THE CONTDVD THROUGH THE AFTN AND EVE. ONGOING FIRE WEATHER WATCH FOR THE SAN LUIS VALLEY IS SOMEWHAT QUESTIONABLE. WINDS LOOK LIKE THEY WILL BE THERE...BUT RH LEVELS MAY NOT BE LOW ENOUGH FOR A LARGE ENOUGH CHUNK OF THE FIRE WEATHER ZONE. WILL CONTINUE THE WATCH...BUT WILL PASS ON CONCERNS TO THE DAY SHIFT. SATURDAY AND SUNDAY...THE UPPER LOW ROLLS ACROSS COLORADO ON SAT...THEN EXITS TO THE NE ACROSS NEBRASKA SUN EVE. THIS WILL BRING ANOTHER HEALTHY SHOT OF PCPN TO MUCH OF THE FORECAST AREA AND MUCH COOLER TEMPS WITH 60S ON SAT...AND 50S ON SUN. THIS WILL BE THE TIME FRAME FOR THE BEST SHOT AT SIGNIFICANT MT SNOW AS WELL. PRELIMINARY TOTAL SNOW AMOUNTS ARE INDICATING SOME IMPRESSIVE NEW SNOW ACCUMULATIONS BY THE END OF THE WEEKEND FOR THE HIGHER TERRAIN...AND WILL PASS THIS ON TO THE NEXT SHIFT AS WELL FOR POSSIBLE HIGHLIGHTS LATER TODAY. MONDAY THROUGH WEDNESDAY...GENERAL W-NW FLOW ALOFT ACROSS THE REGION WILL KEEP ISOLATED POPS FOR THE HIGHER TERRAIN...MAINLY ALONG THE CONTDVD...FOR MON AND TUE...THEN DRY ON WED. TEMPS ARE SHOWING A GRADUAL WARMING TREND STARTING MON AND CONTINUING THROUGH THE WEEK WITH DRY AND VERY MILD CONDITIONS PROBABLE BY MID-WEEK. 27 AVIATION... IFR TO LIFR CONDITIONS WILL PERSIST ALONG THE SOUTHERN SLOPES OF THE PALMER DIVIDE AFFECTING KCOS. KPUB WILL ALSO BE INTERMITTENTLY BE AFFECTED BY FOG EARLY THIS MORNING. STRATUS AND FOG SHOULD DISSIPATE ALONG THE I-25 CORRIDOR BY 14Z...WITH VFR CONDITIONS EXPECTED FOR THE REMAINDER OF TODAY AND TONIGHT. GUSTY SOUTHWEST WINDS WILL SPREAD ACROSS ALL THREE TAF SITES DURING THE LATE MORNING FOR KALS...AND BY 18Z FOR KCOS AND KPUB. SOUTHWEST WINDS GUSTING UP TO 30-35 KTS WILL BE POSSIBLE IN THE AFTERNOON. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ220-222-224- 225. FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR COZ224. && 44/10
Hazardous weather outlook, Apr 12, 6:41 AM MDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 641 AM MDT THU APR 12 2012 COZ058>089-093>099-131300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 641 AM MDT THU APR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY ALONG THE COLORADO KANSAS BORDER THIS AFTERNOON. THE LOCATION WITH THE GREATEST POTENTIAL FOR A SEVERE THUNDERSTORM WILL BE ACROSS EASTERN KIOWA AND EASTERN PROWERS COUNTIES. LARGE HAIL OVER 1 INCH IN DIAMETER...WIND GUSTS OVER 60 MPH...LIGHTNING AND HEAVY RAINFALL WILL BE THE PRIMARY STORM THREATS. HOWEVER AN ISOLATED TORNADO IS ALSO POSSIBLE SHOULD RAPID THUNDERSTORM DEVELOP OCCUR. A DRY LINE WILL DEVELOP AND MOVE EASTWARD ACROSS THE SOUTHEAST COLORADO PLAINS THIS AFTERNOON. THIS DRY LINE WILL BE POSITIONED ACROSS THE EASTERN PORTIONS OF KIOWA...PROWERS AND BACA COUNTIES IN THE LATE AFTERNOON. A WEATHER DISTURBANCE WILL MOVE THROUGH THE AREA EARLY THIS AFTERNOON WITH THE POTENTIAL FOR THUNDERSTORMS TO RAPIDLY DEVELOP ALONG THE DRYLINE AROUND 2 PM. ABUNDANT MOISTURE AND INSTABILITY WILL BE PRESENT TO THE EAST OF THE DRY LINE...ALLOWING FOR RAPID INTENSIFICATION AS THUNDERSTORMS MOVE NORTHEASTWARD INTO KANSAS. THERE IS SOME UNCERTAINTY REGARDING HOW QUICKLY THE LOW LEVEL MOISTURE WILL RETREAT EASTWARD INTO KANSAS THIS AFTERNOON THROUGH EARLY THIS EVENING. IF THE DRYLINE ADVANCES EASTWARD MORE QUICKLY...THUNDERSTORMS MAY DEVELOP ACROSS KANSAS INSTEAD. HOWEVER IF MOISTURE REMAINS IN PLACE...AS SEVERAL HIGH RESOLUTION COMPUTER SIMULATIONS SUGGEST...THEN LARGE HAIL UP TO 2 INCHES IN DIAMETER...WIND GUSTS OVER 60 MPH AND AN ISOLATED TORNADO WILL BE POSSIBLE. THE REMAINDER OF SOUTH CENTRAL AND SOUTHEAST COLORADO WILL BE LOCATED WEST OF THE DRY LINE AND UNDER THE INFLUENCE OF DRY AND WINDY CONDITIONS. THIS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SAN LUIS VALLEY...THE UPPER ARKANSAS RIVER VALLEY OF FREMONT...CHAFFEE AND LAKE COUNTIES...AND ACROSS THE LOWER ELEVATIONS OF THE SANGRE DE CRISTO AND WET MOUNTAINS. DUE TO DRY FUELS ACROSS THE MAJORITY OF THESE AREAS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE SPREAD POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE SAN LUIS VALLEY ON FRIDAY AS WELL...DUE TO GUSTY WINDS...LOW MINIMUM RELATIVE HUMIDITY AND EXISTING DRY VEGETATION. ANOTHER STORM SYSTEM IS EXPECTED TO CROSS THE STATE ON SATURDAY AND SUNDAY...AND WILL BE CAPABLE OF PRODUCING SIGNIFICANT ACCUMULATING SNOWS OVER THE MOUNTAIN AREAS AS WELL AS NORTHERN EL PASO COUNTY THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE NEAR THE COLORADO KANSAS BORDER THIS AFTERNOON. 31/27
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 6:34 PM MDT | Areal Flood Advisory | PUB | Baca, Bent, Las Animas | 116 min |
| Apr 11, 10:01 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Teller | 44 min |
| Apr 12, 3:00 PM MDT | Winter Storm Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more | 30 hr |
Nearby
Red Flag Warnings in Colorado, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.